Drought, Osage
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
Severe to extreme drought conditions persisted across Osage, Washington, Nowata, and Pawnee Counties during the month of February despite some of this region receiving between 150 and 200 percent of normal rainfall for the month. 80 inches.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe to extreme drought conditions persisted across Osage, Washington, Nowata, and Pawnee Counties during the month of February despite some of this region receiving between 150 and 200 percent of normal rainfall for the month. The Oklahoma Mesonet station near Foraker in Osage County measured 3.89 inches of precipitation during the month while the cooperative observer station near Copan in Washington County measured 3.08 inches and the Oklahoma Mesonet station located near Burbank in Osage County measured 2.80 inches. This above normal rainfall was not as beneficial as it could have been due to the fact that it occurred in a month after which only a few hundredths of an inch of precipitation fell at these same sites. Thus, the long-term lack of precipitation over this region allowed significant drought conditions to persist despite fairly plentiful rainfall this month across these counties. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 31, 11:21 PM CST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1121 PM CST TUE JAN 31 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. MVFR CIGS/VISIBILITIES WILL LIKELY DEVELOP AFTER 09Z ACROSS SOUTHEAST OK AND WESTERN AR...IMPACTING THE KMLC/KFSM/KFYV AND KXNA TAF SITES. IMPROVEMENT IS EXPECTED BY LATE MORNING INTO EARLY AFTERNOON. && .PREV DISCUSSION... /ISSUED 902 PM CST TUE JAN 31 2012/ DISCUSSION... CURRENT FORECAST ON TRACK...ALTHOUGH CLOUD COVER ESPECIALLY OVER ARKANSAS ZONES STILL A WILDCARD. LOOKS LIKE JAN AVG TEMP FOR TULSA WILL BE 44.2 OR...44.3 DEPENDS ON END OF DAY TEMP WHICH WILL BE THE LOW FOR TODAY. THIS WILL TIE JAN FOR 6TH WARMEST 44.3 OR 7TH WARMEST 44.2. NICE TO HAVE A RECORD WARM MONTH IN THE MIDDLE OF WINTER. ONLY MINOR TWEAKS TO OVERNIGHT FORECAST. GW PREV DISCUSSION... /ISSUED 517 PM CST TUE JAN 31 2012/ .UPDATE... AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. MVFR/OCCASIONAL IFR CIGS WILL LIKELY REDEVELOP AT KMLC/KFSM/KXNA AND KFYV AFTER 06Z...ALONG AND EAST OF THE STALLED WEAK FRONT. EXPECT VFR CONDITIONS FOR KBVO/KTUL/KRVS. PREV DISCUSSION... /ISSUED 402 PM CST TUE JAN 31 2012/ DISCUSSION... A WEAK COLD FRONT IS MAKING ITS WAY INTO NORTHEAST OKLAHOMA AT THIS TIME AND WILL CONTINUE SOUTHEAST THIS EVENING BEFORE STALLING LATER TONIGHT ACROSS THE HIGHER TERRAIN OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. A WIND SHIFT TO THE NORTH AND LOWER DEWPOINTS ARE ABOUT THE ONLY NOTICEABLE EFFECTS OF THE FRONT AT THIS TIME BUT THE FINAL LOCATION OF THE FRONT LATER TONIGHT WILL HAVE A LARGE BEARING ON OVERNIGHT LOW TEMPERATURES DUE TO THE MUCH DRIER AIRMASS NORTH OF THE BOUNDARY. A WEAK SHORTWAVE WILL MOVE ACROSS THE AREA WEDNESDAY MORNING AND EARLY AFTERNOON AND THIS MAY TRIGGER A FEW SHOWERS AND THUNDERSTORMS NEAR THE STALLED OUT FRONT. ONCE THIS SHORTWAVE MOVES BY...THE FRONT WILL MOVE A BIT FURTHER TO THE SOUTH. A POTENT UPPER LEVEL STORM SYSTEM WILL ADVANCE OUT OF THE WESTERN U.S INTO THE PLAINS LATE THIS WEEK INTO THE EARLY PART OF THE WEEKEND. THE ECMWF AND UKMET ARE SLOWER WITH THE PROGRESSION OF THIS SYSTEM AND ARE PREFERRED. SHOWERS AND THUNDERSTORMS WILL BEGIN TO MOVE INTO THE AREA LATE THURSDAY EVENING AND SPREAD ACROSS MUCH OF THE AREA BY EARLY FRIDAY. PERIODS OF SHOWERS AND THUNDERSTORMS WILL BE THE RULE FRIDAY AND FRIDAY NIGHT WITH THE ACTIVITY ENDING FROM THE WEST LATE FRIDAY NIGHT OR EARLY SATURDAY AS A COLD FRONT SWEEPS ACROSS THE AREA. SURFACE BASED INSTABILITY WILL BE RATHER LIMITED ACROSS MOST OF THE FORECAST AREA IF THE PREFERRED MODEL SOLUTIONS VERIFY...LEAVING THE BEST SEVERE WEATHER CHANCES ACROSS SOUTHEAST OKLAHOMA AND POINTS SOUTH. A GOOD GENERAL RAINFALL OF AN INCH OR SO WILL BE LIKELY THOUGH...WITH SOME HIGHER AMOUNTS. ONCE THIS SYSTEM PASSES...DRY WEATHER WITH SEASONABLE TEMPERATURES WILL PREVAIL LATE THIS WEEKEND THROUGH AT LEAST THE FIRST PART OF NEXT WEEK. STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS WITH A SLIGHT LEAN TOWARDS COOLER NIGHTS AND WARMER DAYS. && .PRELIMINARY POINT TEMPS/POPS... TUL 40 67 35 68 / 0 0 0 10 FSM 48 69 41 70 / 10 30 0 10 MLC 46 67 39 69 / 10 30 10 10 BVO 30 67 26 68 / 0 0 0 10 FYV 43 66 31 66 / 0 10 0 10 BYV 44 65 33 64 / 10 10 0 10 MKO 41 67 36 68 / 0 20 0 10 MIO 39 65 34 67 / 0 0 0 10 F10 42 67 37 68 / 0 20 0 10 HHW 50 68 43 70 / 10 30 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 PM CST TUE JAN 31 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CST TUE JAN 31 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED. DISCUSSION... A VERY WEAK COOL FRONT...LITTLE MORE THAN A WIND SHIFT...WILL MOVE THROUGH THE AREA TONIGHT. NO WEATHER IS ANTICIPATED WITH THIS FRONT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... A FAST MOVING UPPER LEVEL SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WEDNESDAY. A LARGE...SLOW MOVING UPPER LOW WILL MOVE FROM THE FOUR CORNERS AREA THURSDAY INTO THE SOUTHERN PLAINS BY SATURDAY. THIS POTENT SYSTEM WILL BRING AN INCREASING THREAT OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY NIGHT. WIDESPREAD RAINFALL...SOME LOCALLY HEAVY..WILL ALSO BE POSSIBLE DURING THIS TIME PERIOD. DEPENDING ON THE EXACT TRACK AND TIMING OF THIS SYSTEM SEVERE WEATHER MAY ALSO BE POSSIBLE. DRY AND MILD WEATHER IS FORECAST FOR MUCH OF THE WEEKEND INTO EARLY NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... CONTINUE TO MONITOR FUTURE FORECASTS AND STATEMENTS REGARDING THE POTENTIAL FOR HEAVY RAIN AND SEVERE WEATHER FOR FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 367075, 367076, 367077, 367078.